Alert archive / Virginia / Flash Flood Warnings in 2022
Flash Flood Warning 16, NWS Blacksburg, VA
NWS Blacksburg, VA issued this flash flood warning at Aug 10, 2022, 3:46 PM EDT for Alleghany County, Bath County, Rockbridge County, Virginia. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 10, 2022, 3:46 PM EDT (19:46 UTC)
- Expired
- Aug 10, 2022, 6:11 PM EDT
- In force
- 2 hr
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Alleghany County, VA, Bath County, VA, Rockbridge County, VA
The radar
The Roanoke radar (KFCX), 119 km from the middle of the area, began a volume at 19:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 7.8 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 848 J/kg
- Mixed-layer CIN
- -60 J/kg
- Mixed-layer LCL
- 746 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- -11 m²/s²
- 0-3 km storm-relative helicity
- 22 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
588
WGUS51 KRNK 101946
FFWRNK
VAC005-017-163-110145-
/O.NEW.KRNK.FF.W.0016.220810T1946Z-220811T0145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Blacksburg VA
346 PM EDT Wed Aug 10 2022
The National Weather Service in Blacksburg has issued a
* Flash Flood Warning for...
Northeastern Alleghany VA County in west central Virginia...
Southeastern Bath County in west central Virginia...
Central Rockbridge County in west central Virginia...
* Until 945 PM EDT.
* At 346 PM EDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1 and 2 inches of rain
have fallen. The expected rainfall rate is 0.5 to 1.5 inches in 1
hour. Additional rainfall amounts of 0.5 to 1.5 inches are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Lexington... Goshen...
Rockbridge Baths... Millboro...
Iron Gate... Nimrod Hall...
Bells Valley...
This includes the following streams and drainages...
Alone Mill Creek, Claylick Run, Alum Creek, Colliers Creek, Cabin
Creek, Big Marys Creek, Blue Suck Branch, Calfpasture River, Cold
Run, Buffalo Creek and Cedar Grove Branch.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3803 7982 3804 7941 3791 7918 3789 7916
3788 7915 3782 7916 3780 7917 3779 7921
3781 7923 3779 7927 3778 7943 3779 7942
3779 7944 3779 7945 3779 7946 3778 7946
3777 7969 3780 7980
FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL RATE...0.5-1.5 INCHES IN 1 HOUR
$$
ET1 follow-up statement
266
WGUS71 KRNK 102211
FFSRNK
Flash Flood Statement
National Weather Service Blacksburg VA
611 PM EDT Wed Aug 10 2022
VAC005-017-163-102221-
/O.CAN.KRNK.FF.W.0016.000000T0000Z-220811T0145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Alleghany VA VA-Bath VA-Rockbridge VA-
611 PM EDT Wed Aug 10 2022
...FLASH FLOOD WARNING IS CANCELLED FOR NORTHEASTERN ALLEGHANY VA,
SOUTHEASTERN BATH AND CENTRAL ROCKBRIDGE COUNTIES...
Flood waters have receded. The heavy rain has ended. Flooding is no
longer expected to pose a threat. Please continue to heed remaining
road closures.
A Flood Watch remains in effect until 1200 AM EDT for portions of
Virginia and southeast West Virginia.
LAT...LON 3803 7982 3804 7941 3791 7918 3789 7916
3788 7915 3782 7916 3780 7917 3779 7921
3781 7923 3779 7927 3778 7943 3779 7942
3779 7944 3779 7945 3779 7946 3778 7946
3777 7969 3780 7980
$$
ETWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this flash flood warning went out at Aug 10, 3:02 PM EDT, 44 minutes earlier.
Area forecast discussion, Aug 10, 3:02 PM EDT, 44 minutes before
Area Forecast Discussion
National Weather Service Blacksburg VA
302 PM EDT Wed Aug 10 2022
.SYNOPSIS...
A cold front continues to move south and towards the southern
Appalachians this evening. Showers and thunderstorms will
continue for the region until the front comes through Thursday.
Cooler and drier weather will follow the for Friday and
Saturday.
&&
.NEAR TERM /THROUGH THURSDAY/...
As of 245 PM EDT Wednesday...
...Scattered storms will have heavy rainfall, and may produce
isolated damaging winds...front moves through Thursday...
Convection has blossomed across the area today, with some strong
to severe storms, mainly east of the Blue Ridge. Several broken
lines of storms stretch from southern PA to VA and WV, and will
continue to push east. Behind these storms more diurnally and
orographically forced precipitation will continue into the
evening. We have a good amount of instability but weak overall
forcing for ascent and light winds throughout the layer. Thus
storms may pulse and be severe briefly before raining out. Heavy
rainfall leading to flash flooding remains the main concern, and
a Flood Watch remains in effect until midnight for about the
northern half of the forecast area. These storms still have
intense lightning and the chance for isolated damaging winds.
The probability of precipitation lowers in the mountains after
sunset until the front gets closer late tonight. In the
Piedmont,little chance of rain is expected once the afternoon
and evening storms come to an end.
The front pushes through overnight and into tomorrow, and
should be south of our area by the late afternoon hours. While
the front traverses the area, widespread showers and scattered
thunder are expected with heavy rainfall. Behind the front drier
air arrives and we should feel some relief by evening. Lows
tonight will be in the low 60s to low 70s, with highs tomorrow a
little cooler than today in cloud cover and precipitation.
&&
.SHORT TERM /THURSDAY NIGHT THROUGH SATURDAY NIGHT/...
As of 227 PM EDT Wednesday...
Sunshine and lower humidities for Friday into Saturday.
A cold front will continue to progress southward into Thursday
night. A few showers and thunderstorms may linger into the early
Thursday evening. Any convection will dissipate as drier air
moves into the region behind the front. Low temperatures
Thursday night will range in the upper 50s in the mountains to
the mid 60s in the Piedmont.
High pressure will build south into our region Friday into Friday
night. cooler and drier air will move south as the high builds.
Temperatures will be around or slightly below normal Friday. High
temperatures Friday will vary from the upper 60s in the northwest
mountains to the lower 80s in the Piedmont. Under Mostly clear
Skies, low temperatures Friday night will be comfortable with
readings from the upper 50s in the west to the upper 60s in the
east. Saturday will feature sunshine with lower dew points. High
temperatures Saturday will warm into the upper 60s in the western
mountains to the lower 80s in the Piedmont. Lows Saturday night will
generally be in the 50s.
High confidence in the Short Term Period.
&&
.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
As of 227 PM EDT Wednesday...
Storm chances return early next week.
High pressure controls our weather Sunday into Monday. A cold front
approaches Monday night and moves across our area Tuesday. An upper
trough will dig across our region Tuesday into Wednesday. A few weak
embedded disturbances will rotate southeast across the area. These
will generate scattered showers and thunderstorms.
Temperatures will remain near to slightly below normal into next
week with persistent troughing in the east.
Moderate confidence in the Long Term Period.
&&
.AVIATION /19Z WEDNESDAY THROUGH MONDAY/...
As of 225 PM EDT Wednesday...
Scattered TSRA continues through this evening before beginning
to dissipate after dark. Rainfall rates will be very heavy with
some of these storms with IFR visibility.
However the probability of precipitation does increase once a
front moves to the WV/VA border late tonight. May have VCSH in
the KLWB and KBLF TAFs most of the night. In the Piedmont
little chance of rain is expected once the evening storms move
through.
IFR clouds come in from the northwest overnight with areas of
MVFR showers and fogs and isolated thunderstorms. Have KLWB,
KBCB and KBLF lowering after 06Z/2AM.
The front moves through the remainder of the area by about
15-18Z on Thursday, and TSRA or VCTS and IFR to MVFR conditions
are expected for all terminals as this occurs, coming to an end
in the afternoon.
Average confidence in this forecast.
.Extended Aviation Discussion...
A secondary front will push through the area Thursday night
into Friday leading in VFR conditions. VFR conditions are
expected Saturday. A low probability of showers return to the
mountains Sunday, but should remain VFR most of the time.
Diurnally driven showers and storms return on Monday afternoon
and evening.
&&
.HYDROLOGY...
As of 230 PM EDT Wednesday...
Thunderstorms will be more numerous and have more areal coverage
through this evening, increasing the chance that a location that
had heavy rain in the past few days will get more. In addition,
intense rainfall rates are likely with any of the stronger
storms. Urban and developed areas will be more susceptible to
the threat of flooding with these heavy rates. Precipitable
water values will be hovering around 2.0 inches through tonight
east of the Blue Ridge and with the high freezing level, the
result will be brief periods of torrential rainfall. A Flood
Watch for Excessive Rainfall remains in effect until midnight.
&&
.RNK WATCHES/WARNINGS/ADVISORIES...
VA...Flood Watch until midnight EDT tonight for VAZ007-009>014-
018>020-022>024-034-035-045>047.
NC...None.
WV...Flood Watch until midnight EDT tonight for WVZ042>044-507-508.
&&
SYNOPSIS...SH
NEAR TERM...SH
SHORT TERM...KK
LONG TERM...KK
AVIATION...SH
HYDROLOGY...AMSHazardous weather outlook, Aug 10, 2:41 PM EDT, 1 hour 5 minutes before
Hazardous Weather Outlook National Weather Service Blacksburg VA 241 PM EDT Wed Aug 10 2022 VAZ007-009>014-018>020-022>024-WVZ042>044-507-508-111845- Tazewell-Smyth-Bland-Giles-Wythe-Pulaski-Montgomery-Craig- Alleghany VA-Bath-Roanoke-Botetourt-Rockbridge-Mercer-Summers-Monroe- Eastern Greenbrier-Western Greenbrier- 241 PM EDT Wed Aug 10 2022 ...FLOOD WATCH IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... This Hazardous Weather Outlook is for southwest Virginia, west central Virginia and southeast West Virginia. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. In addition, strong to severe thunderstorms this afternoon and evening may produce damaging wind gusts. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ001>006-018>020-VAZ015>017-032-033-043-044-058-059-111845- Ashe-Alleghany NC-Surry-Stokes-Rockingham-Caswell-Watauga-Wilkes- Yadkin-Grayson-Carroll-Floyd-Patrick-Franklin-Henry-Pittsylvania- Halifax-Charlotte- 241 PM EDT Wed Aug 10 2022 This Hazardous Weather Outlook is for north central North Carolina, northwest North Carolina, south central Virginia, southwest Virginia and west central Virginia. .DAY ONE...This afternoon and tonight. Scattered to numerous thunderstorms are expected this afternoon and evening. Very heavy rainfall rates may result in localized flash flooding. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. VAZ035-046-047-111845- Amherst-Appomattox-Buckingham- 241 PM EDT Wed Aug 10 2022 ...FLOOD WATCH IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... This Hazardous Weather Outlook is for central Virginia. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. In addition, strong to severe thunderstorms this afternoon and evening may produce damaging wind gusts. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. VAZ034-045-111845- Bedford-Campbell- 241 PM EDT Wed Aug 10 2022 ...FLOOD WATCH IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... This Hazardous Weather Outlook is for central Virginia and south central Virginia. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. In addition, strong to severe thunderstorms this afternoon and evening may produce damaging wind gusts. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Aug 10, 2:08 PM EDT, 1 hour 38 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
208 PM EDT Wed Aug 10 2022
VAZ014-017-022-033-101845-
Franklin VA-Floyd VA-Montgomery VA-Roanoke VA-
208 PM EDT Wed Aug 10 2022
...A strong thunderstorm will impact portions of
southern Roanoke, northeastern Floyd, northwestern Franklin and east
central Montgomery Counties through 245 PM EDT...
At 207 PM EDT, Doppler radar was tracking a strong thunderstorm over
Bent Mountain, moving northeast at 25 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Copper Hill...
Bent Mountain...
Poages Mill...
and Cave Spring.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3702 8012 3711 8026 3728 8013 3719 7992
TIME...MOT...LOC 1807Z 221DEG 20KT 3714 8015
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
SHSpecial weather statement, Aug 10, 2:44 PM EDT, 1 hour 2 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
244 PM EDT Wed Aug 10 2022
NCZ003>006-019-020-101945-
Stokes NC-Rockingham NC-Yadkin NC-Surry NC-Caswell NC-Wilkes NC-
244 PM EDT Wed Aug 10 2022
...Strong thunderstorms will impact portions of Surry, Stokes,
Wilkes, Rockingham, Caswell and Yadkin Counties through 345 PM EDT...
At 243 PM EDT, Doppler radar was tracking numerous strong
thunderstorms extending along a line from Pilot Mountain to Danbury,
to Mayodan, to Yanceyville. Movement was east at 10 mph.
HAZARD...Winds in excess of 40 mph and pea size hail. Very heavy
rainfall.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Eden...
Reidsville...
Mount Airy...
North Wilkesboro...
Elkin...
Wilkesboro...
and Fairview.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Locally heavy rain will quickly reduce visibility and result in
ponding of water on roadways, standing water in low lying areas, and
minor flooding of creeks, streams, and areas of poor drainage.
Drivers are urged to slow down and use extra caution to avoid
hydroplaning.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3607 8141 3612 8154 3619 8146 3625 8147
3629 8137 3637 8136 3636 8126 3643 8117
3643 8108 3637 8098 3656 8090 3654 7914
3624 7916 3626 8045 3614 8044 3611 8051
3605 8050 3606 8098 3600 8132
TIME...MOT...LOC 1843Z 263DEG 8KT 3620 8094 3643 8034 3648 7986 3645
7934
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
RABSpecial weather statement, Aug 10, 2:55 PM EDT, 51 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
255 PM EDT Wed Aug 10 2022
VAZ024-101945-
Rockbridge VA-
255 PM EDT Wed Aug 10 2022
...Strong thunderstorms will impact portions of central Rockbridge
County through 345 PM EDT...
At 254 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from Bridgewater to near Staunton to Brownsburg to
near Nimrod Hall. Movement was east at 20 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Rockbridge Baths...
Cornwall...
Fairfield...
Brownsburg...
and Vesuvius.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Locally heavy rain will quickly reduce visibility and result in
ponding of water on roadways, standing water in low lying areas, and
minor flooding of creeks, streams, and areas of poor drainage.
Drivers are urged to slow down and use extra caution to avoid
hydroplaning.
&&
LAT...LON 3792 7919 3789 7915 3786 7915 3784 7916
3782 7916 3779 7921 3781 7923 3779 7926
3779 7927 3775 7930 3788 7964 3793 7961
3796 7939 3801 7935
TIME...MOT...LOC 1854Z 283DEG 16KT 3838 7900 3816 7914 3795 7933 3792
7967
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
RABSpecial weather statement, Aug 10, 3:01 PM EDT, 45 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
301 PM EDT Wed Aug 10 2022
VAZ013-101945-
Pulaski VA-
301 PM EDT Wed Aug 10 2022
...A strong thunderstorm will impact portions of
central Pulaski County through 345 PM EDT...
At 301 PM EDT, Doppler radar was tracking a strong thunderstorm over
Pulaski, moving southeast at 15 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Pulaski...
Dublin...
Allisonia...
Claytor Lake State Park...
Draper...
and Graysontown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Locally heavy rain will quickly reduce visibility and result in
ponding of water on roadways, standing water in low lying areas, and
minor flooding of creeks, streams, and areas of poor drainage.
Drivers are urged to slow down and use extra caution to avoid
hydroplaning.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3714 8086 3705 8057 3704 8056 3701 8056
3699 8055 3689 8073 3706 8091 3708 8091
TIME...MOT...LOC 1901Z 295DEG 13KT 3703 8078
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
RABSpecial weather statement, Aug 10, 3:34 PM EDT, 12 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
334 PM EDT Wed Aug 10 2022
NCZ006-VAZ044-058-102015-
Caswell NC-Halifax VA-Pittsylvania VA-
334 PM EDT Wed Aug 10 2022
...Strong thunderstorms will impact portions of
Caswell, southeastern Pittsylvania and southwestern Halifax Counties
and the City of Danville through 415 PM EDT...
At 333 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Java to Yanceyville. Movement was east at
10 mph.
HAZARD...Winds in excess of 40 mph and pea size hail. Very heavy
rainfall.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible. Heavy rainfall could result in minor flooding.
Locations impacted include...
Danville...
Yanceyville...
Providence...
Ingram...
Blairs...
Milton...
and Java.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Locally heavy rain will quickly reduce visibility and result in
ponding of water on roadways, standing water in low lying areas, and
minor flooding of creeks, streams, and areas of poor drainage.
Drivers are urged to slow down and use extra caution to avoid
hydroplaning.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3632 7946 3685 7934 3681 7901 3654 7907
3654 7914 3625 7916
TIME...MOT...LOC 1933Z 270DEG 8KT 3679 7928 3640 7937
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
RABSpecial weather statement, Aug 10, 3:46 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
346 PM EDT Wed Aug 10 2022
NCZ005-006-102045-
Rockingham NC-Caswell NC-
346 PM EDT Wed Aug 10 2022
...A strong thunderstorm will impact portions of Rockingham and
Caswell Counties through 445 PM EDT...
At 345 PM EDT, Doppler radar was tracking a cluster of strong
thunderstorm near Stoneville, moving southeast at 5 mph. Another
cluster of strong thunderstorms was located near Yanceyville, also
moving southeast at 5 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Eden...
Reidsville...
Wentworth...
Mayodan...
Madison...
Yanceyville...
and Bethel.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Locally heavy rain will quickly reduce visibility and result in
ponding of water on roadways, standing water in low lying areas, and
minor flooding of creeks, streams, and areas of poor drainage.
Drivers are urged to slow down and use extra caution to avoid
hydroplaning.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3626 8003 3654 8003 3654 7914 3624 7915
3625 7953 3624 7953 3624 7963
TIME...MOT...LOC 1945Z 327DEG 6KT 3642 7986
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
RABThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 8:02 PM EDT | Special Weather Statement | RNK | Bland | 28 min |
| Aug 9, 8:28 PM EDT | Special Weather Statement | RNK | Giles | 32 min |
| Aug 10, 3:05 AM EDT | Flood Watch | RNK | Alleghany, Amherst, Appomattox, Bath, Bedford, Bland and 19 more | 21 hr |
| Aug 10, 11:58 AM EDT | Special Weather Statement | RNK | Patrick | 32 min |
| Aug 10, 12:09 PM EDT | Special Weather Statement | RNK | City of Roanoke | 36 min |
| Aug 10, 12:18 PM EDT | Special Weather Statement | RNK | Grayson | 27 min |
| Aug 10, 12:42 PM EDT | Special Weather Statement | RNK | Carroll | 33 min |
| Aug 10, 12:54 PM EDT | Special Weather Statement | RNK | Franklin | 36 min |
| Aug 10, 12:57 PM EDT | Special Weather Statement | RNK | Franklin | 33 min |
| Aug 10, 1:14 PM EDT | Special Weather Statement | RNK | City of Roanoke | 31 min |
| Aug 10, 1:16 PM EDT | Special Weather Statement | RNK | Franklin | 29 min |
| Aug 10, 1:27 PM EDT | Severe Thunderstorm Warning | RNK | Franklin | 63 min |
| Aug 10, 1:36 PM EDT | Severe Thunderstorm Warning | RNK | Bedford, Franklin, Pittsylvania | 54 min |
| Aug 10, 1:44 PM EDT | Special Weather Statement | RNK | Bedford, City of Roanoke | 31 min |
| Aug 10, 1:53 PM EDT | Special Weather Statement | RNK | Floyd, Patrick | 37 min |
| Aug 10, 2:02 PM EDT | Severe Thunderstorm Warning | RNK | Amherst, Bedford, Botetourt, Campbell, Franklin, Henry and 2 more | 58 min |
| Aug 10, 2:08 PM EDT | Special Weather Statement | RNK | City of Salem | 37 min |
| Aug 10, 2:15 PM EDT | Areal Flood Advisory | RNK | Franklin | 3 hr |
| Aug 10, 2:25 PM EDT | Severe Thunderstorm Warning | RNK | Floyd | 37 min |
| Aug 10, 2:37 PM EDT | Areal Flood Advisory | RNK | Roanoke, City of Salem | 2 hr |
| Aug 10, 2:50 PM EDT | Severe Thunderstorm Warning | RNK | Campbell, Halifax, Pittsylvania | 40 min |
| Aug 10, 2:55 PM EDT | Special Weather Statement | RNK | Rockbridge | 50 min |
| Aug 10, 3:01 PM EDT | Special Weather Statement | RNK | Pulaski | 44 min |
| Aug 10, 3:07 PM EDT | Severe Thunderstorm Warning | RNK | Rockbridge | 53 min |
| Aug 10, 3:25 PM EDT | Areal Flood Advisory | RNK | Alleghany, Bath, Rockbridge | 3 hr |
| Aug 10, 4:00 PM EDT | Areal Flood Advisory | RNK | Halifax, Pittsylvania, City of Danville | 2 hr |
| Aug 10, 4:03 PM EDT | Special Weather Statement | RNK | Charlotte, Halifax | 57 min |
| Aug 10, 4:20 PM EDT | Special Weather Statement | RNK | Bland | 55 min |
| Aug 10, 4:36 PM EDT | Special Weather Statement | RNK | Wythe | 39 min |
| Aug 10, 4:42 PM EDT | Special Weather Statement | RNK | Buckingham | 48 min |
| Aug 10, 4:53 PM EDT | Special Weather Statement | RNK | Giles | 37 min |
| Aug 10, 5:53 PM EDT | Special Weather Statement | RNK | Grayson, Smyth, Tazewell, Wythe, City of Galax | 37 min |
| Aug 10, 6:31 PM EDT | Special Weather Statement | RNK | Bland, Smyth, Tazewell, Wythe | 44 min |
| Aug 10, 6:39 PM EDT | Areal Flood Warning | RNK | Grayson, Smyth, Tazewell, Wythe | 3 hr |
| Aug 10, 6:50 PM EDT | Special Weather Statement | RNK | City of Galax | 40 min |
| Aug 10, 6:52 PM EDT | Special Weather Statement | RNK | Alleghany, City of Covington | 38 min |
| Aug 10, 7:18 PM EDT | Areal Flood Advisory | RNK | Carroll, Grayson, Pulaski, Wythe | 103 min |
| Aug 10, 7:22 PM EDT | Severe Thunderstorm Warning | RNK | Alleghany, Botetourt, Rockbridge, City of Covington | 39 min |
| Aug 10, 7:28 PM EDT | Areal Flood Advisory | RNK | Alleghany, City of Covington | 105 min |
| Aug 10, 7:58 PM EDT | Special Weather Statement | RNK | Rockbridge, City of Buena Vista, City of Lexington | 32 min |
Nearby
Flash Flood Warnings in Virginia, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.